Alert archive / Maine / Winter Storm Warnings in 2012
Winter Storm Warning 5, NWS Caribou, ME
NWS Caribou, ME issued this winter storm warning at Mar 14, 2012, 9:03 PM EDT for Aroostook County, Maine. It took effect at Mar 14, 2012, 9:36 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2012, 9:03 PM EDT (01:03 UTC)
- In effect from
- Mar 14, 2012, 9:36 PM EDT
- Expired
- Mar 15, 2012, 2:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Caribou, ME
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 1.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
825 WWUS41 KCAR 150103 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 903 PM EDT WED MAR 14 2012 MEZ002-150600- /O.UPG.KCAR.WW.Y.0017.000000T0000Z-120315T0400Z/ /O.NEW.KCAR.WS.W.0005.120315T0103Z-120315T0600Z/ NORTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL 903 PM EDT WED MAR 14 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. THIS UPGRADES THE WINTER WEATHER ADVISORY PRIORLY IN EFFECT. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 6 INCHES...WITH LOCALLY 6 TO 12 INCHES EAST OF A VAN BUREN...WASHBURN...MASARDIS LINE TO THE THE NEW BRUNSWICK BORDER. * TIMING...INTO THE LATE NIGHT. * TEMPERATURES...MID TO UPPER 20S. * WINDS...NORTHEAST 5 TO 15 MPH. * IMPACTS...LOW TO MODERATE. EXPECT SOME TRAVEL DIFFICULTY WITH SNOW COVERED ROADWAYS...ESPECIALLY LESSER USED SECONDARY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ001-003>006-150400- /O.CON.KCAR.WW.Y.0017.000000T0000Z-120315T0400Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 903 PM EDT WED MAR 14 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * PRECIPITATION TYPE...SNOW...POSSIBLY MIXED WITH FREEZING RAIN AND SLEET ACROSS SOUTHERN PORTIONS OF THE ADVISORY AREA. * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 5 INCHES...WITH LOCALLY 4 TO 8 INCHES FORT KENT...EASTWARD ALONG THE SAINT JOHN VALLEY INCLUDING THE EAGLE AND LONG LAKES AREA. * TIMING...THROUGH EVENING. * TEMPERATURES...25 TO 30. * WINDS...EAST TO NORTHEAST 5 TO 15 MPH. * IMPACTS...LOW. EXPECT SOME TRAVEL DIFFICULTY WITH SNOW COVERED ROADWAYS...ESPECIALLY LESSER USED SECONDARY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ010-011-015>017-031-032-150400- /O.CON.KCAR.WW.Y.0017.000000T0000Z-120315T0400Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 903 PM EDT WED MAR 14 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * PRECIPITATION TYPE...FREEZING DRIZZLE AND SLEET GRADUALLY CHANGING TO SNOW LATER THIS AFTERNOON. * ACCUMULATIONS...SNOW 1 TO 3 INCHES...ALONG WITH UP TO A TENTH OF AN INCH OF ICE. * TIMING...THROUGH EVENING. * TEMPERATURES...AROUND 30. * WINDS...NORTHEAST 5 TO 15 MPH. * IMPACTS...LOW. EXPECT MINOR TRAVEL DIFFICULTIES. SNOW AND A THIN GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ VJN
4 follow-up statements
096 WWUS41 KCAR 150138 CCA WSWCAR URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CARIBOU ME 936 PM EDT WED MAR 14 2012 MEZ002-150600- /O.UPG.KCAR.WW.Y.0017.000000T0000Z-120315T0400Z/ /O.COR.KCAR.WS.W.0005.120315T0136Z-120315T0600Z/ NORTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL 936 PM EDT WED MAR 14 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. THIS UPGRADES THE WINTER WEATHER ADVISORY PRIORLY IN EFFECT. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...TOTAL STORM SNOW ACCUMULATION OF 3 TO 6 INCHES...WITH LOCALLY 6 TO 12 INCHES EAST OF A VAN BUREN... WASHBURN...MASARDIS LINE TO THE THE NEW BRUNSWICK BORDER. * TIMING...INTO THE LATE NIGHT. * TEMPERATURES...MID TO UPPER 20S. * WINDS...NORTHEAST 5 TO 15 MPH. * IMPACTS...LOW TO MODERATE. EXPECT SOME TRAVEL DIFFICULTY WITH SNOW COVERED ROADWAYS...ESPECIALLY LESSER USED SECONDARY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ001-003>006-150400- /O.COR.KCAR.WW.Y.0017.000000T0000Z-120315T0400Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN... MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 936 PM EDT WED MAR 14 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * PRECIPITATION TYPE...SNOW...POSSIBLY MIXED WITH FREEZING RAIN AND SLEET ACROSS SOUTHERN PORTIONS OF THE ADVISORY AREA. * ACCUMULATIONS...TOTAL SNOW ACCUMULATION OF 2 TO 5 INCHES...WITH LOCALLY 4 TO 8 INCHES FORT KENT...EASTWARD ALONG THE SAINT JOHN VALLEY INCLUDING THE EAGLE AND LONG LAKES AREA. * TIMING...THROUGH EVENING. * TEMPERATURES...25 TO 30. * WINDS...EAST TO NORTHEAST 5 TO 15 MPH. * IMPACTS...LOW. EXPECT SOME TRAVEL DIFFICULTY WITH SNOW COVERED ROADWAYS...ESPECIALLY LESSER USED SECONDARY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ010-011-015>017-031-032-150400- /O.CON.KCAR.WW.Y.0017.000000T0000Z-120315T0400Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 936 PM EDT WED MAR 14 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * PRECIPITATION TYPE...FREEZING DRIZZLE AND SLEET GRADUALLY CHANGING TO SNOW LATER THIS AFTERNOON. * ACCUMULATIONS...SNOW 1 TO 3 INCHES...ALONG WITH UP TO A TENTH OF AN INCH OF ICE. * TIMING...THROUGH EVENING. * TEMPERATURES...AROUND 30. * WINDS...NORTHEAST 5 TO 15 MPH. * IMPACTS...LOW. EXPECT MINOR TRAVEL DIFFICULTIES. SNOW AND A THIN GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ VJN
379 WWUS41 KCAR 150410 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1210 AM EDT THU MAR 15 2012 MEZ005-006-150600- /O.EXP.KCAR.WW.Y.0017.000000T0000Z-120315T0400Z/ /O.NEW.KCAR.WW.Y.0018.120315T0410Z-120315T0600Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 1210 AM EDT THU MAR 15 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EDT EARLY THIS MORNING... ...WINTER WEATHER ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 2 AM EDT EARLY THIS MORNING. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 6 INCHES. * TIMING...THROUGH EARLY THURSDAY MORNING. * TEMPERATURES...IN THE MID 20S. * WINDS...NORTHEAST AROUND 5 MPH. * IMPACTS...LOW. EXPECT SOME TRAVEL DIFFICULTY WITH SNOW COVERED ROADWAYS...ESPECIALLY LESSER USED SECONDARY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ017-032-150600- /O.EXP.KCAR.WW.Y.0017.000000T0000Z-120315T0400Z/ /O.NEW.KCAR.WW.Y.0018.120315T0410Z-120315T0600Z/ CENTRAL WASHINGTON-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DANFORTH... VANCEBORO...TOPSFIELD 1210 AM EDT THU MAR 15 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM EDT EARLY THIS MORNING... ...WINTER WEATHER ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 2 AM EDT EARLY THIS MORNING. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 5 INCHES. * TIMING...THROUGH EARLY THURSDAY MORNING. * TEMPERATURES...AROUND 30. * WINDS...NORTHEAST AROUND 10 MPH. * IMPACTS...LOW. EXPECT MINOR TRAVEL DIFFICULTIES. SNOW AND A THIN GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ001-003-004-010-011-015-016-031-150515- /O.EXP.KCAR.WW.Y.0017.000000T0000Z-120315T0400Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-SOUTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT... BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM... MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD...LINCOLN... HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DOVER-FOXCROFT...MILO...GUILFORD 1210 AM EDT THU MAR 15 2012 ...WINTER WEATHER ADVISORY HAS EXPIRED... SNOW HAS LIGHTENED UP ACROSS THE AREA AND AS A RESULT...THE WINTER WEATHER ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ MEZ002-150600- /O.CON.KCAR.WS.W.0005.000000T0000Z-120315T0600Z/ NORTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL 1210 AM EDT THU MAR 15 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT EARLY THIS MORNING... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 10 INCHES...WITH LOCALIZED AMOUNTS UP TO 12 INCHES OVER FAR EASTERN AREAS. * TIMING...THROUGH EARLY THURSDAY MORNING. * TEMPERATURES...IN THE MID 20S. * WINDS...NORTHEAST 5 TO 10 MPH. * IMPACTS...LOW TO MODERATE. EXPECT SOME TRAVEL DIFFICULTY WITH SNOW COVERED ROADWAYS...ESPECIALLY LESSER USED SECONDARY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$
892 WWUS41 KCAR 150414 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1214 AM EDT THU MAR 15 2012 MEZ002-150600- /O.CON.KCAR.WS.W.0005.000000T0000Z-120315T0600Z/ NORTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL 1214 AM EDT THU MAR 15 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM EDT EARLY THIS MORNING... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 6 TO 10 INCHES. * TIMING...THROUGH EARLY THURSDAY MORNING. * TEMPERATURES...IN THE MID 20S. * WINDS...NORTHEAST 5 TO 10 MPH. * IMPACTS...LOW TO MODERATE. EXPECT SOME TRAVEL DIFFICULTY WITH SNOW COVERED ROADWAYS...ESPECIALLY LESSER USED SECONDARY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. BE SURE YOUR VEHICLE HAS A FULL TANK OF GAS. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ005-006-150600- /O.CON.KCAR.WW.Y.0018.000000T0000Z-120315T0600Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS 1214 AM EDT THU MAR 15 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT EARLY THIS MORNING... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 6 INCHES. * TIMING...THROUGH EARLY THURSDAY MORNING. * TEMPERATURES...IN THE MID 20S. * WINDS...NORTHEAST AROUND 5 MPH. * IMPACTS...LOW. EXPECT SOME TRAVEL DIFFICULTY WITH SNOW COVERED ROADWAYS...ESPECIALLY LESSER USED SECONDARY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$ MEZ017-032-150600- /O.CON.KCAR.WW.Y.0018.000000T0000Z-120315T0600Z/ CENTRAL WASHINGTON-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM... MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DANFORTH... VANCEBORO...TOPSFIELD 1214 AM EDT THU MAR 15 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT EARLY THIS MORNING... * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...SNOW ACCUMULATION OF 3 TO 5 INCHES. * TIMING...THROUGH EARLY THURSDAY MORNING. * TEMPERATURES...AROUND 30. * WINDS...NORTHEAST AROUND 10 MPH. * IMPACTS...LOW. EXPECT MINOR TRAVEL DIFFICULTIES. SNOW AND A THIN GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF TRAVELING...SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS. && $$
110 WWUS41 KCAR 150609 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 209 AM EDT THU MAR 15 2012 MEZ002-150715- /O.EXP.KCAR.WS.W.0005.000000T0000Z-120315T0600Z/ NORTHEAST AROOSTOOK- INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL 209 AM EDT THU MAR 15 2012 ...WINTER STORM WARNING HAS EXPIRED... SNOW WILL CONTINUE ACROSS THE AREA FOR THE NEXT SEVERAL HOURS BUT WILL CONTINUE TO LIGHTEN IN INTENSITY. THEREFORE...THE WINTER STORM WARNING HAS BEEN ALLOWED TO EXPIRE. STORM TOTAL ACCUMULATIONS WILL RANGE FROM 8 TO 12 INCHES ALONG AND TO THE EAST OF ROUTE 1 WITH LESSER AMOUNTS TO THE WEST. $$ MEZ005-006-017-032-150715- /O.EXP.KCAR.WW.Y.0018.000000T0000Z-120315T0600Z/ NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL WASHINGTON- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...DANFORTH...VANCEBORO...TOPSFIELD 209 AM EDT THU MAR 15 2012 ...WINTER WEATHER ADVISORY HAS EXPIRED... SNOW WILL CONTINUE ACROSS THE AREA FOR THE NEXT SEVERAL HOURS BUT WILL CONTINUE TO LIGHTEN IN INTENSITY. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ KHW
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Mar 14, 5:20 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Mar 14, 5:20 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
520 PM EDT WED MAR 14 2012
.SYNOPSIS...
LOW PRESSURE WILL TRACK SLOWLY EAST OF THE REGION TONIGHT. HIGH
PRESSURE WILL BUILD BRIEFLY INTO THE AREA LATER THURSDAY. A WEAK
TROUGH OF LOW PRESSURE WILL APPROACH FROM THE WEST ON FRIDAY AND
CROSS THE STATE LATE FRIDAY AND FRIDAY NIGHT. HIGH PRESSURE WILL
REBUILD INTO THE AREA OVER THE WEEKEND WITH AN UNSEASONABLY WARM
WEATHER PATTERN SHAPING UP FOR NEXT WEEK.
&&
.NEAR TERM /THROUGH THURSDAY/...
UPDATE: SENT A QUICK UPDATE TO INCREASE TOTAL SNFL AMOUNTS TO 4
TO 8 IN ACROSS PORTIONS OF NERN AND FAR NRN AROOSTOOK COUNTY BASED
ON A FEW OBS OF 5 IN ATTM. SOME UNCERTAINTY EXISTS REGARDING HOW
BANDING WILL EVOLVE OVR THE NEXT FEW HRS...WITH NEAR TERM MODELS
SUCH AS THE HRRR SHOWING THE ENHANCED BANDING CURRENTLY JUST W OF
THE ME-NB BORDER POSSIBLY GRAZING FAR NE AROOSTOOK COUNTY. WILL
MONITOR CLOSELY DURG THIS TM.
ORGNL DISC: UPPER LOW TRACKING TOWARDS THE WESTERN BORDER OF
MAINE AS EXPECTED. SOME INSTABILITY ABOVE H850 AND A SHARP UPPER
TROUGH ROTATING AROUND THE CLOSED UPPER LOW IS PRODUCING LOCALLY
HEAVIER SNOW SHOWERS IN FAR NORTHEASTERN ZONES. WILL GO FOR UP TO
5 INCHES IN NE CORNER OF STATE...BUT EXPECT WIDE VARIATIONS FOR
NORTHERN ZONES DUE TO HIT OR MISS NATURE OF THE HEAVIER SNOW
SHOWERS. MOISTURE CONTINUES TO WRAP BACK NORTHWESTWARDS FROM THE
MARITIMES AND WILL HELP PROLONG SNOW IN NORTHERN ZONES WELL INTO
THE NIGHT. DOWN EAST AREAS WILL GET A BRIEF SHOT OF SNOW THIS
EVENING THAT MAY LAY DOWN AN INCH OR SO. THIS WILL BE IN
CONJUNCTION WITH THE UPPER LOW PASSAGE. THE THREAT FOR FZDZ IS
STILL THERE WITH THE RISK FROM NEAR MILO TOWARDS NORTHERN
WASHINGTON COUNTY THIS AFTERNOON AND QUICKLY SHIFTING TO SOUTHERN
WASHINGTON COUNTY THIS EVENING BEFORE THE WARM AIR ALOFT IS GONE.
TEMPERATURES TONIGHT WILL DIP SLIGHTLY IN THE LOWER 20S NORTH AND
UPPER 20S DOWN EAST.
WITH SNOW ENDING IN THE FAR EASTERN ZONES EARLY THURSDAY
MORNING...HIGH PRESSURE WILL BUILD BUT CLOUD COVER ASSOCIATED WITH
A SUBSIDENCE INVERSION WILL BE SLOW TO ERODE FROM THE WEST. EXPECT
SOME CLEARING TOWARDS BANGOR BY AFTERNOON...BUT NOT UNTIL LATE DAY
TOWARDS THE EASTERN BORDER OF THE STATE. HIGHS WILL REACH THE LOW
TO MID 30S TOWARDS THE SJV AND INCREASE TOWARDS DOWN EAST WHERE
LOW 40S ARE LIKELY.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL CREST THE REGION THURSDAY NIGHT AND THEN MOVE
EAST OF THE AREA EARLY FRIDAY. MODELS IN GOOD AGREEMENT WITH UPPER
TROUGH APPROACHING FROM THE WEST FRIDAY AND CROSSING THE STATE BY
FRIDAY EVENING. EXPECT ASSOCIATED LOW PRESSURE AND COLD FRONT TO
SPREAD MAINLY RAIN FROM WEST TO EAST ACROSS THE STATE FRIDAY
AFTERNOON. RAIN MAY MIX WITH SNOW ACROSS EXTREME NORTHERN
SECTIONS. THEN AS UPPER TROUGH MOVES EAST OF THE STATE, CONDITIONS
WILL IMPROVE FROM WEST TO EAST FRIDAY NIGHT. QPF AMOUNTS AT THIS
TIME APPEARS TO BE ON THE LIGHT SIDE WITH AMOUNTS GENERALLY BELOW A
QUARTER OF AN INCH. HIGH PRESSURE THEN BUILD ACROSS NEW ENGLAND ON
SATURDAY WITH CLEAR SKIES AND MODERATING TEMPERATURES INTO THE 40S
AND 50S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
RIDGING BUILDING ALONG THE EAST COAST WILL SET THE STAGE FOR SOME
VERY MILD WEATHER GOING INTO EARLY NEXT WEEK. HIGH PRESSURE ALONG
THE EAST COAST WILL BRING A MOSTLY CLEAR NIGHT SATURDAY NIGHT
FOLLOWED BY A PARTLY SUNNY AND MILD DAY ON SUNDAY. THE LATEST GFS
SHOWS A WEAK COLD FRONT MOVING IN LATE SUNDAY WHICH MAY BRING
INCREASING CLOUDS LATE IN THE DAY. THE ECMWF BRINGS A WEAK FRONT
THROUGH LATER MONDAY. HIGH PRESSURE THEN CONSOLIDATES AGAIN ALONG THE
EAST COAST TUESDAY AS A VERY STRONG RIDGE OF HIGH PRESSURE BUILDS
INTO THE EAST. THIS WILL BRING A PARTLY SUNNY AND VERY MILD DAY ON
TUESDAY. THE STRONGEST INFLUENCE OF THE RIDGING WILL LIKELY COME
WEDNESDAY WHEN WARM WEST TO SOUTHWEST WINDS BOOST TEMPS INTO THE 60S
AND PERHAPS EVEN 70S ACROSS THE REGION. THE VERY WARM TEMPS DURING
THE MID WEEK NEXT WEEK WILL LIKELY RESULT IN LOTS OF SNOW MELT. THE
RELEASE OF SNOW MELT MAY RESULT IN RISES ON RIVERS AND POTENTIAL ICE
JAMS DURING THE MID AND LATE WEEK NEXT WEEK.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: IFR TONIGHT FOR ALL TERMINALS...BCMG MVFR THURSDAY
MORNING AND VFR BY LATE AFTERNOON.
SHORT TERM: VFR THURSDAY NIGHT INTO EARLY FRIDAY THEN CONDITIONS
WILL LOWER TO MVFR/IFR IN RAIN FRIDAY AFTERNOON THROUGH FRIDAY
EVENING AND THEN IMPROVE TO VFR LATER FRIDAY NIGHT. EXPECT VFR
CONDITIONS SATURDAY THROUGH WEDNESDAY.
&&
.MARINE...
NEAR TERM: SCA WILL CONTINUE INTO EARLY THURSDAY MORNING...BARELY
MEETING CRITERIA WITH WIND GUSTS AROUND 25 KTS AND 5 FT SEAS.
SHORT TERM: WINDS AND SEAS BELOW SCA CRITERIA THURSDAY NIGHT
THROUGH SATURDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
MEZ001>006-010-011-015>017-031-032.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THURSDAY FOR ANZ050>052.
&&
NEAR TERM...VJN
SHORT TERM...FOSTER
LONG TERM...BLOOMER
AVIATION...VJN
MARINE...VJN/FOSTERHazardous weather outlook, Mar 14, 9:17 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 917 AM EDT WED MAR 14 2012 MEZ001>006-010-011-015>017-031-032-151330- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 917 AM EDT WED MAR 14 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE. MEZ029-030-151330- COASTAL HANCOCK-COASTAL WASHINGTON- 917 AM EDT WED MAR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE. ANZ050>052-151330- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 917 AM EDT WED MAR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 12:10 AM EDT | Winter Weather Advisory | CAR | Aroostook, Penobscot, Washington | 110 min |
| Mar 15, 3:38 PM EDT | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 24 hr |
Nearby
Winter Storm Warnings in Maine, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.